Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 71, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 2, 2000, 3:25 PM EDT for Warren County, Ohio. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 2, 2000, 3:25 PM EDT (19:25 UTC)
- Expired
- Jun 2, 2000, 4:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Warren County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 3:40 PM EDT | Hail 1 | Waynesville, OH | Both quarter and dime size hail was reported. |
| Jun 2, 3:42 PM EDT | Thunderstorm Wind 52 E | Waynesville, OH | Estimated wind gusts. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 1:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 021926 SVRILN OHC165-022000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 325 PM EDT FRI JUN 2 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WARREN COUNTY IN SOUTHWEST OHIO... * UNTIL 400 PM EDT... * AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF WAYNESVILLE...OR ABOUT 6 MILES SOUTH OF BELLBROOK...MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WAYNESVILLE... SPRINGBORO... FIVE POINTS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELT?ER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 1:35 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 2, 1:35 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 135 PM EDT FRI JUN 2 2000 KILN RADAR AND VISIBLE SATELLITE IMAGERY INDICATE THUNDERSTORM ACTIVITY PUSHING THROUGH THE CWFA ATTM. THUNDERSTORMS ARE ALIGNED WITH A COLD FRONT WHICH EXTENDED FROM NEAR CLE TO MNN TO JUST NORTH OF DAYTON. WE CURRENTLY HAVE A SVR THUNDERSTORM WATCH FOR MOST OF THE REGION UNTIL 7 PM EDT. BELIEVE PARTS OF DAYTON AND THE CMH REGIONS WILL BE LIFTED FROM THE WATCH BY 4 PM AS THE FRONT MOVES THROUGH THE AREAS. FRONT SHOULD BE ALONG OUR SRN CWFA BY EARLY EVENING. WILL LIKELY CONTINUE POPS THERE THROUGH THE EVENING. OTHERWISE...ONCE COLD FRONT GOES THROUGH...MUCH DRIER AND COOLER AIR WILL FILTER INTO THE REGION AS HIGH PRESSURE FROM THE CENTRAL PLAINS MOVES IN. SATURDAY LOOKS LIKE A SUNNY/MOSTLY SUNNY DAY AS A FEW CAA CU MAY POP DURING THE DAY. FOR SATURDAY NIGHT INTO SUNDAY...SFC HIGH PRESSURE WILL MOVE EAST OF THE REGION. AFTER A COOL START SUNDAY MORNING...TEMPERATURES SHOULD WARM NICELY. INTO THE MID AND UPPER 70S. MODELS SHOW A LOW PRESSURE SYSTEM MOVING TOWARD THE AREA BY MONDAY WHICH WILL BRING A THREAT OF PCPN. .ILN...NONE. HICKMAN
In the hours before
Special weather statement, Jun 2, 10:30 AM EDT, 4 hours 55 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-045-046-051>056- 060>065-070>074-077>082-088-022030- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1030 AM EDT FRI JUN 2 2000 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON... A COLD FRONT LOCATED FROM NEAR TOLEDO SOUTHWEST INTO NORTHERN INDIANA WILL PUSH SOUTHEAST INTO THE REGION THIS AFTERNOON. VERY WARM...HUMID AND UNSTABLE CONDITIONS AHEAD OF THE COLD FRONT WILL ALLOW THUNDERSTORMS TO DEVELOP. THE BEST CHANCE FOR SEVERE WEATHER WILL BE SOUTH AND EAST OF I-71. SEVERE WEATHER POTENTIAL MAY PERSIST INTO THE EARLY EVENING HOURS ACROSS SOUTH CENTRAL OHIO AND NORTHEAST KENTUCKY. THE MAIN THREAT FROM THUNDERSTORMS WILL BE DAMAGING WINDS. SKYWARN AND HAM RADIO ACTIVATION MAY BE NEEDED THIS AFTERNOON. .END/HICKMAN
Local storm report, Jun 2, 2:09 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
209 PM EDT FRI JUN 2 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
140 PM DAYTON OH 60 MPH TSTM WIND GUST
06/2/00 MONTGOMERY
205 PM ENON OH WIND DAMAGE
06/2/00 CLARK 10 TO 12 INCH DIAMETER
u TREE DOWN AND 10 INCH TREE
LIMBS DOWN
JDRThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:33 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 27 min |
| Jun 2, 1:51 PM EDT | Severe Thunderstorm Warning | ILN | Clark | 49 min |
| Jun 2, 2:15 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 45 min |
| Jun 2, 2:45 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 45 min |
| Jun 2, 3:43 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 47 min |
| Jun 2, 3:50 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 40 min |
| Jun 2, 4:09 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 36 min |
| Jun 2, 4:21 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 39 min |
| Jun 2, 4:33 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Highland | 42 min |
| Jun 2, 5:21 PM EDT | Severe Thunderstorm Warning | ILN | Brown | 24 min |
| Jun 2, 6:13 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 32 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.